Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How to quit Amulax-M?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2005
Answered : 947 Questions
Question
I was Prescribed Amulax-M (Propanalol Hcl 10mg + Alprazolam 0.25mg) for essential tremmor by doctor last 2yrs.

Now i feel that i am addicted by that medicine. please suggest me how to get rid of this medicine.

Now days This is the first thing i need in the morning..
please help me
Posted Thu, 7 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Manisha Gopal 4 hours later
Brief Answer:
how many times do you take it; ur mood

Detailed Answer:
Hello,
The dosage of ambulax which you are taking is quite less and it is easy to quit it.
But as you took it for 2 years, this problem is coming.
I would like to know - how many times you take it in a day in order to tell you a suitable method to quit it.

Also, please tell me about your predominant mood and feelings when you take this medicine and when you dont.

Do you feel sad/ anxious, have difficulty in sleeping when you dont dont take it?

Can you rate your comfort level psyhologically - from 0-10 (10 being most comfortable & 0 means very distressed) when you take it and when you try to quit it.

This will help to determine if there is any separate anxiety disorder which is making difficult to stop this medicine.

Wish you good luck.
Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by
 
Follow-up: How to quit Amulax-M? 17 minutes later
generaly 1 tablet in a day. . but sometimes I feel I need 1 more.. specially when have business meeting with some one. .

if not take. I feel very worst.. uncomfortable rate 2 of 10.
 
 
Answered by Dr. Manisha Gopal 14 hours later
Brief Answer:
take sertraline/ paroxetine; continue propanolol

Detailed Answer:
Hello,
Your symptoms and need for more ambulax reflect presence of anxiety issues; that too increase in stressful conditions or where performance is demanded from you.

You should ideally start an antianxiety drug like- sertraline or paroxetine and see how you feel. Gradaully, after 1-3 weeks your need for ambulax should stop completely.
For essential tremors- propanolol 10-20mg should suffice.

the presence of alprazolam in the prescription for controlling tremors and your need to take more tabkets itself was sufficient to establish an anxiety prone nature.
I hope that your tremors also improve and settle with paroxetine or sertraline and there is no need for even propanolol.

You are young, try to keep fit by joinig a good gym/ practicing yoga or regular jogging. Maintain healthy diet and avoid all kinds of addiction-- these will help you to get better fast & reduce anxiety and tremors.

Wish you good health.
Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by
 
Follow-up: How to quit Amulax-M? 38 minutes later
if I not take this medicine one day.. my heart beats will irregular. . and I feel lack of oxygen in air.
I want to live long.. I not want to die..
hope you will help me.
hope you will give me good medicine.
Thanks
XXXX
YYYY
 
 
Answered by Dr. Manisha Gopal 13 hours later
Brief Answer:
No need to worry so much, get ECG & start meds

Detailed Answer:
Hello,
Please relax...there is no need to worry so much. nothing will happen to you.....

If you have even a little doubt about your having any problem in your heart, getting an ECG will make everything clear ( Im sure that you don't have any cardiac issues but just to give you comfort, this test will be best). When the ECG will come out normal, you will feel much relaxed. The irregular and fast heart rate is just due to anxiety and nothing else.

Regarding medicine, I think you can take paroxetine 12.5 mg, once a day, along with etizolam 0.25-0.5 mg once or twice a day. After one to two weeks you will be able to leave etizolam. Continue with paroxetine.

After one week of starting both the above meds, you will be able to leave ambulax without any problem. There will not be any significant complaints.

You have not mentioned, but if there are sleeping problem, I prefer zolpidem in such cases in a dose of 12.5 mg. You dont need to take it daily, but only when you have difficulty in sleeping.

I again want to stress that it is an easily manageable problem, don't take so much stress. You are very young, there is no need to panic.

Get ECG and you may discuss the meds mentioned above with your doctor.

Wish you speedy recovery.
Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor